Anyone experience a gout flare-up when using Sinemet 25/100?

I had gout a few years ago and this is my first flare-up since. I started on Sinemet just about a month ago, have had several side effects, but this is one that bothers me a lot. Very painful. Anyone else have this? Also, I've been more grumpy than usual, dizzy, off balance, weird vivid dreams and headaches, plus a bit of nausea. The confusion is annoying, too, and I lose words in the middle of a sentence. How much is side effects from the mediation and how much is from the PD?

9 Replies

  • Hi Jackie,

    Yes to all the above except a new bout of gout (rhyming not inentional). I'm 65 dxd 9 yrs & currently taking Sinemet+ (25/100) 3 times daily with 1 spare as a remedy if needed, 1/2Sinemet CR 2 twice daily (am & pm) & Requip 8mg. I had a 6 day nightmare intro to gout 4 yrs ago but have not had a further episode. I've been taking Sinemet for just over a year in varying forms & doses. Just lately, around 2 months I have been experiencing spells of dizziness, blurred vision, nausea, headaches & some confusion. I saw a local homeopath who prescribed something which has eased the nausea but I can't pin down the causes of the other symptoms. I have had these before but not so severely & not together. I'm going to have my eyes checked (I wear contact lenses).

    Any/all suggestions appreciated.

  • When I took sinemet my blood pressure spiked to over 200. So I had to quit.

  • my bp has gone way up too.been takeing it for 14 years!!

  • The other symptoms sound like Parkie symptoms

  • The blurred vision,, dizziness, confusion, sound like Parkinsons symptoms Ive had them all off and on for 14 years.Please,let us knoww what you find out!1

  • Yes, I agree, it is the PD and not the meds. The gout symptoms are gone, only lasted a few hours but had me nervous because I had a bad attack some years ago, and couldn't walk. Right now, I'm one big ache. I HATE this disease, as I'm sure you all do. I wish my doctors would have listened to me years ago with symptoms. My left foot and ankle swelled. My doctor said elevate the foot, best thing to do is lie on the floor and run your feet up the wall. (really!) Then, when I told my doctor I was dizzy (cardiologist) and lost my balance a lot, she said it wasn't my heart, must be inner ear. So...I don't have Parkinson's, I have an inner ear problem and I need to lie on the floor and run my foot up the wall. Yeah...

  • I think requip is the devil drug and caused me painful swelling and purple feet, nausea and compulsions. Unless you have bad restless leg at night, I would lose it. Lost 30 lbs. when I was on only sinemet. For nausea, ginger in any form, particularly crystallized ginger available in health or Asian stores.

  • Yes to all of what PatV said. Requip: Thumbs down.

  • I take Sinemet 25/100 four times a day; it was prescribed nearly two years ago. Not sure it has much effect but, in any case, tremors are my predominant PD problem.I've never had gout (although it's in my family). Fairly sure I'm more grumpy, but that may be just a PD effect. I have vivid dreams but none of the other effects you suffer. At one time I had a severe attack of dizziness but this proved to be a side effect of Statins, prescribed to reduce cholesterol. Prayers as I type

You may also like...